Doctor insights on:
Are Inhalants Depressants Or Stimulants
Depressant: While all opioids (drugs like opiates - heroin, oxycodone, hydrocodone, Methadone etc) are depressants, in people who are dependent on them, they are also often energizing. People in withdrawal are often very tired and lethargic, and getting more opioid may make them more stimulated and awake. Long-term withdrawal from heroin is often marked with severe low energy, fatigue and depression.
Hallucinogen: Hallucinogen.Get a more detailed answer ›
I took a stimulant laxative past 2 days. I take an anti depressant. Will the laxative effect the way my anti depressant works?
It should not: Assuming the antidepressant did not pass right through and had time to be absorbed (it should have)
Ever since I stopped drinking all caffeine I've had s hard time continuing to lose weight. Does caffeine really help with weight loss?
They are neither: They tend, in most people, to be sedating so they could be considered depressants, but in most people, in therapeutic doses, they are neither stimulating or depressant.
Depressants: Most general anesthetic agents (both those given intravenously and those that are inhaled) are strong respiratory depressants because they decrease the body's urge to breathe. Specifically, they eliminate the ventilatory drive in response to hypoxia (low oxygen) and reduce the ventilatory drive in response to hypercarbia (high carbon dioxide). There are, of course, exceptions.
Can be: Symptoms of caffeine overdose may include: Restlessness, ^ heart rate, palpitations, nausea, vomiting, anxiety, insomnia, ^ sweating, dizziness & cardiac arrest. Possible side effects of caffeine: nervousness, insomnia, restlessness, irritability feeling hyper, ringing in ears, rapid or irregular heart rate, nausea, vomiting, GI upset, shakiness, dizziness or allergic reaction.See 1 more doctor answer
TAPER OFF: Depends on the amount of caffeine. Brewed coffee has the highest caffeine content. So the best is to decrease by 1/2 a cup a week if you drink several cups a day. This method. Applies to any caffeinated beverage. The withdrawal can be headache, feeling achy and irritability and tired. Then begin a good sleep wake regimen and exercise for the energy replacement. And yes too much caffeine is bad!
Caffeine: Any quantity is too much that makes you jittery and anxious rather than pleasantly awake. You can also get into a troublesome cycle with caffeine to wake up by, and sleeping pills to rest by. Much better to have your body exercise its own sleep-wake cycle, without drugs. Occasional coffee is okay -- but even 2 cups/day will habituate you such that stopping will cause withdrawal symptoms.
Caffeine: To compare, a regular 8 ounce cup of drip-brewed coffee generally has 65-120mg of caffeine in it. Otc no-doz contains 200mg caffeine. Caffeine may increase blood pressure and heart rate, cause heart arrhythmias, & raise cholesterol. It can also cause nervousness, irritability, sleep disturbances, and gastrointestinal disturbances. If sensitive to it, you could experience all these effects.
Jittery?: Caffeine is first of all a CNS (central nervous system) stimulant and its effect can vary from simply keeping you awake to palpitations, anxiety. jittery feelings...... Second of all its a Diuretic (make you urinate) Hope this helps! Proves MODERATION is BEST in ALL THINGS Dr ZSee 1 more doctor answer